Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 286, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 4, 2016, 6:26 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2016, 6:26 PM MDT (00:26 UTC)
- Expired
- Sep 4, 2016, 7:15 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 70 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 6:35 PM MDT | TSTM WND GST 60 | 6 Se Whitman, NE | TREES BENDING OVER WITH SMALL LIMBS BROKEN OFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.6
The text
As transmitted.
230 WUUS53 KLBF 050026 SVRLBF NEC031-075-091-050115- /O.NEW.KLBF.SV.W.0286.160905T0026Z-160905T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 626 PM MDT SUN SEP 4 2016 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA... NORTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 715 PM MDT * AT 625 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITMAN...OR 25 MILES WEST OF MULLEN...MOVING NORTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WHITMAN...HIGHWAY 97 CROSSING BIG CREEK...HIRE...CARR LAKE...PRATT LAKE...WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...SEVENMILE HILL...ROUND LAKE...WEIR...DULUTH...HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...SPECKEL MEIR LAKE...MARSH FLAT AND HECLA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 151 AND 174. HIGHWAY 97 BETWEEN MILE MARKERS 79 AND 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4184 10147 4192 10168 4257 10158 4241 10080 TIME...MOT...LOC 0025Z 208DEG 49KT 4196 10153 HAIL...<.75IN WIND...60MPH $$ JACOBS
3 follow-up statements
927 WWUS53 KLBF 050042 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 642 PM MDT SUN SEP 4 2016 NEC031-075-091-050115- /O.CON.KLBF.SV.W.0286.000000T0000Z-160905T0115Z/ CHERRY NE-GRANT NE-HOOKER NE- 642 PM MDT SUN SEP 4 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT AND NORTHWESTERN HOOKER COUNTIES... AT 642 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF WHITMAN...OR 15 MILES WEST OF MULLEN...MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...PUBLIC. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WHITMAN...HIGHWAY 97 CROSSING BIG CREEK...HIRE...PRATT LAKE... CARR LAKE... WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER... SEVENMILE HILL...WEIR...DULUTH... HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...MARSH FLAT... SPECKEL MEIR LAKE AND HECLA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 152 AND 174. HIGHWAY 97 BETWEEN MILE MARKERS 79 AND 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4184 10147 4192 10168 4255 10151 4241 10080 TIME...MOT...LOC 0042Z 220DEG 40KT 4208 10135 HAIL...<.75IN WIND...60MPH $$ JACOBS
433
WWUS53 KLBF 050059
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM MDT SUN SEP 4 2016
NEC075-050109-
/O.CAN.KLBF.SV.W.0286.000000T0000Z-160905T0115Z/
GRANT NE-
659 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
LAT...LON 4203 10125 4218 10151 4255 10151 4241 10080
TIME...MOT...LOC 0059Z 228DEG 39KT 4216 10114
$$
NEC031-091-050115-
/O.CON.KLBF.SV.W.0286.000000T0000Z-160905T0115Z/
CHERRY NE-HOOKER NE-
659 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL CHERRY AND NORTH CENTRAL HOOKER COUNTIES...
AT 659 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF MULLEN...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 97 CROSSING BIG CREEK...HIRE...SPECKEL MEIR LAKE...
MARSH FLAT...
SEVENMILE HILL AND HIGHWAY 97 CROSSING THE NORTH LOUP RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 NEAR MILE MARKER 174.
HIGHWAY 97 BETWEEN MILE MARKERS 79 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4203 10125 4218 10151 4255 10151 4241 10080
TIME...MOT...LOC 0059Z 228DEG 39KT 4216 10114
HAIL...<.75IN
WIND...60MPH
$$
JACOBS265
WWUS53 KLBF 050112
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM MDT SUN SEP 4 2016
NEC031-091-050122-
/O.EXP.KLBF.SV.W.0286.000000T0000Z-160905T0115Z/
CHERRY NE-HOOKER NE-
712 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY AND NORTH
CENTRAL HOOKER COUNTIES WILL EXPIRE AT 715 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4203 10125 4218 10151 4255 10151 4241 10080
TIME...MOT...LOC 0109Z 208DEG 49KT 4216 10114
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 5:19 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 4, 5:19 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT SUN SEP 4 2016 .SHORT TERM...(This evening through Monday) Issued at 336 PM CDT Sun Sep 4 2016 A bit of a tricky forecast in store for central Nebraska for tonight. A cold front will move across the region tonight, resulting in thunderstorms. A few showers/storms have already started to develop across the western panhandle and southern South Dakota. However, confidence is low in track of the storms and where the greatest coverage will be. A couple models are even hinting at this system eventually turning into a MCV. Current thinking though is that storms will remain in a line/scattered storms initially, possibly turning into an MCV late tonight as the storms move further eastward into eastern Nebraska. Confidence in a MCV is low at this time though. The areas to the north and west are expected to see the strongest storms and highest rainfall. Across the north, fairly decent muCAPE (2000 J/kg) as well as good LCL to LFC mean RH is present. Combined with steep low level lapse rates and wind shear, the environmental set up is good for some fairly strong to severe storms tonight. Main threat with the storms will be hail, strong winds, and even an isolated tornado. At this time, North Platte has launched a 21Z weather balloon so we can get a better handle on the near term environment and how this system will progress tonight. In addition, in anticipation of an active night, SPC has issued a severe thunderstorm watch until 11 pm CDT (10 pm MDT), for all areas of the forecast area west of basically US-83 (with Brown and Keya Paha counties included). For Monday, storms move off to the east by early morning. Most locations should see a dry Labor Day with only a slight chance of some storms across the northern counties as a low pressure system moves across South Dakota. These showers will develop further south in the forecast area by late Monday afternoon (after 4pm) however, pops less than 20 percent are only expected before 7pm. High temperatures range from the low 80s across the north to the low 90s across the south. .LONG TERM...(Monday night through Sunday) Issued at 336 PM CDT Sun Sep 4 2016 Monday Night through Wednesday: Western and north central NE will remain under southwest flow aloft through the period until Wednesday afternoon when flow aloft transitions to a more westerly and zonal flow. The persistent upper level trough will be present over the western CONUS into California and the Intermountain West tomorrow night while a upper level ridge will be downstream over the Lower Mississippi Valley into the Ohio Valley and Lower Great Lakes. By Wednesday, the 500 hPa long wave trough will become less amplified and lift northeastward into the Central Plains as ridging shifts to the Middle Atlantic. Morning lows will be above seasonal normal values tomorrow night and Tuesday night. Lows will generally be 4 to 12 degrees above northwest to southeast across the forecast area with lower 50s-mid 60s and lower 50s-lower 60s expected, respectively. This could be attributable to cloud cover and elevated winds that are anticipated Monday and Tuesday nights. Highs will range from below normal temperatures across western NE, by 2 to 8 degrees, to near- slightly above normal highs in the extreme southeast portion of the forecast area Tuesday. Near to slightly above normal highs are expected Wednesday Isolated to scattered rain showers and thunderstorms possible across portions of the forecast area Monday evening and overnight. The forecast area will be positioned within a belt of enhanced southwesterly winds at the start of the period, 35-45 kts, while a weak short wave trough is expected to move northeast through the central High Plains early Monday night. Meanwhile, a surface trough and associated frontal boundary is expected to be oriented from extreme southwest NE to southeast SD/northeast NE extending from a surface low in northeast CO. A weak dry line is expected to extend SSW-S from the trough at the beginning of the period. Current thinking is that the trough and frontal boundary will be the main focus for showers/thunderstorms. Thereafter, overnight chances will be influenced by a low level jet that is expected to develop, the nose of which will be near south central NE, that is expected to be into or over nearby frontal boundary. Instability should be supportive overnight, especially with respect to MUCAPE, along with vertical wind shear. Current thinking is that there is the possibility for increased chances overnight as mid-level lapse rates stay favorable with convective development transitioning into a convective system. Further, moisture will be favorable Monday Night also. Though there are apparent differences with guidance, precipitable water is expected to be somewhere between 1.25-1.5 inches across portions of the forecast area outside of western NE, with values nearing or exceeding 150% of normal, more so as one approaches central NE. Of which, the NAM is more moist in the column compared to the GFS Monday night, however, the latter still forecast precipitable values between 125-150% percent of normal. As such, there will be potential for locally heavy rain with showers/thunderstorms given the setup tomorrow night. Of note, SPC Day 2 Outlook has a portion of the forecast area in a SLGT risk area in the far northeast, with a marginal risk area across roughly the eastern half of the forecast area. This seems appropriate given location of features. By Tuesday, the upper level trough will have lifted some, and will be more over the central Great Basin/Intermountain west with southwesterly flow still in place. A marginal risk for strong or severe thunderstorms will be present, as highlighted by the SPC Day 3 Outlook, mainly over the southeast-third of the forecast area. The aforementioned trough will have shifted south in the meantime. The trough is expected to then deepen and sharpen Tuesday afternoon across the extreme southeast portion of the forecast area extending from central CO. Cooler high temperatures will prevail on Tuesday compared to Monday as cooler air pushes into western and north central NE Tuesday Night with the frontal boundary through much of the area by Tuesday morning. There will be increased chances for showers/thunderstorms as instability stays enhanced along the trough and associated frontal boundary, where it is expected again that development will be focused. The boundary will not move much Tuesday-Tuesday Night. Best chances for precipitation looks to be in the Tuesday Night period as another disturbance aloft moves through within the southwest flow. Moisture content remains elevated, with precipitable water expected to exceed 1.25 inches again across much of the forecast area Tuesday Night. Again, locally heavy rain will be possible with showers/thunderstorms and activity is possible to continue later into the night. On Wednesday, PoPs were decreased some with chances diminishing Wednesday afternoon. Wherein, the aforementioned frontal boundary is expected to be east of the forecast area and weakened some Wednesday. Wednesday Night through Sunday: Flow aloft transitions and becomes zonal Wednesday through Thursday Night, however, deterministic guidance begins to show more apparent differences in the large scale pattern Thursday night through Friday night. Specifically, the ECMWF has an amplified trough developing over the eastern Central Plains and middle Mississippi valley Friday. Meanwhile, the upper wave is a bit slower and less pronounced in the GFS. Current thinking is that a westerly to west northwest flow will prevail Friday into the weekend. Wednesday Night and beyond, there is an opportunity or two for increased chances of showers/thunderstorms, mainly outside of western Nebraska, specifically Thursday Night-Friday. Highs are expected to trend in the direction of near to slightly below normal Thursday through Saturday. Lows in the extended will generally be above normal, with Friday Night being the exception. Wherein, Friday and Friday night are expected to be the coolest part of the period with below normal highs expected Friday and near normal lows expected Friday night. This could be attributable to a cold front that is expected to move southeast Friday and is anticipated to result in a cooler high and low temperatures. While some timing differences remain, confidence has increased in this frontal passage. Highs then trend near to slightly above normal on Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 619 PM CDT Sun Sep 4 2016 Showers and thunderstorms are ongoing west of Ogallala through Gordon. This activity will develop northeast and may impact the KLBF and KVTn terminals after 01z until 06z. After 06z...the activity should move northeast of the terminals. There is also a chance for some light fog development and mvfr ceilings across KVTN early Monday morning. VFR conditions return by late morning to KVTN. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, Sep 4, 2:47 PM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SUN SEP 4 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT SUN SEP 4 2016 /247 PM MDT SUN SEP 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A SURFACE LOW PRESSURE MOVES ACROSS THE DAKOTAS. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT, AN ISOLATED TORNADO COULD ALSO BE POSSIBLE. SEVERE THUNDERSTORM WATCH 465 IS IN EFFECT UNTIL 11PM CDT (10PM MDT) FOR MOST OF WESTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SEVERE RISK WILL SHIFT EAST INTO NORTH CENTRAL NEBRASKA LATE MONDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. THE AREA IS GENERALLY EAST OF A LINE FROM VALENTINE TO IMPERIAL. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS ALL OF WESTERN NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Local storm report, Sep 4, 5:28 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 3 NE BIG SPRINGS 41.09N 102.03W
09/04/2016 M1.00 INCH KEITH NE PUBLIC
ONE INCH OF RAIN IN 20 MINUTES
&&
SNIVELYSpecial weather statement, Sep 4, 5:41 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM MDT SUN SEP 4 2016
NEZ004-050030-
SHERIDAN NE-
541 PM MDT SUN SEP 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN COUNTY
UNTIL 630 PM MDT...
AT 540 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF ELLSWORTH...OR 31 MILES EAST OF ALLIANCE...MOVING
NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATSON LAKE...ARGO HILL...WOLF HILL AND KENNEDY LAKE.
THIS INCLUDES HIGHWAY 250 BETWEEN MILE MARKERS 9 AND 11.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE PANHANDLE OF NEBRASKA.
LAT...LON 4243 10220 4233 10204 4218 10204 4208 10229
4218 10244
TIME...MOT...LOC 2340Z 225DEG 31KT 4217 10227
KULIKLocal storm report, Sep 4, 5:42 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 7 W LEMOYNE 41.29N 101.94W
09/04/2016 E60 MPH KEITH NE PUBLIC
EST 60 MPH WINDS WITH LARGE HAIL POSSIBLY TO QUARTER
SIZE. OVER ONE INCH OF RAIN WITH WATER COVERING THE ROAD
&&
SNIVELYLocal storm report, Sep 4, 5:43 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 14 N RUSHVILLE 42.92N 102.47W
09/04/2016 E1.00 INCH SHERIDAN NE PUBLIC
&&
MOLDANSpecial weather statement, Sep 4, 5:50 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 550 PM MDT SUN SEP 4 2016 NEZ004-094-050030- WESTERN CHERRY NE-SHERIDAN NE- 550 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES UNTIL 630 PM MDT... AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GORDON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN AND HOOVER LAKE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 121 AND 133. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR THE PANHANDLE OF AND NORTH CENTRAL NEBRASKA. LAT...LON 4300 10177 4280 10173 4283 10227 4300 10229 TIME...MOT...LOC 2350Z 266DEG 29KT 4294 10218 KULIK
Local storm report, Sep 4, 6:02 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 6 NNW ARTHUR 41.65N 101.74W
09/04/2016 E60 MPH ARTHUR NE PUBLIC
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:36 PM MDT | Special Weather Statement | LBF | Blaine | 39 min |
| Sep 4, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 32 min |
| Sep 4, 7:19 PM MDT | Special Weather Statement | LBF | Cherry | 41 min |
| Sep 4, 7:36 PM MDT | Special Weather Statement | LBF | Logan, Thomas | 39 min |
| Sep 4, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 51 min |
| Sep 4, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 36 min |
| Sep 4, 7:53 PM MDT | Tornado Warning | LBF | Logan, McPherson | 37 min |
| Sep 4, 8:14 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 46 min |
| Sep 4, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 46 min |
| Sep 4, 8:30 PM MDT | Special Weather Statement | LBF | Rock | 45 min |
| Sep 4, 8:47 PM MDT | Special Weather Statement | LBF | Thomas | 43 min |
| Sep 4, 9:23 PM MDT | Special Weather Statement | LBF | Blaine | 37 min |
| Sep 4, 9:34 PM MDT | Special Weather Statement | LBF | Boyd, Holt | 41 min |
| Sep 4, 10:08 PM MDT | Special Weather Statement | LBF | Garfield, Loup, Wheeler | 52 min |
| Sep 4, 10:26 PM MDT | Special Weather Statement | LBF | Holt | 49 min |
| Sep 5, 5:35 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.